Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Cause for painful red spots at back of throat, tongue? - Online Doctor Chats

Date : 11-Jun-2013
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Doctor:Good Evening
Doctor:How can I help you?
User:I am having throat problems from a couple of months.. red spots on the back of the throat and also back of the tongue..
Doctor:Are the spots painful?
User:the doctors prescribed antibiotics for it thinking it might be strep throat
User:yes throat feels raw and dry..
Doctor:Does it disappear completely and then reappear?
User:i got a throat culture test done
User:and the results came out negative
User:no it is always there
Doctor:Do you have any swellings in the throat? Associated fever etc?
User:yes if i stop anti biotics.. the pain increases and tonsils swell up..
User:feel feverish and fatigued
Doctor:Though your throat swab came negative, it seems infective with your symptoms.
Doctor:It could be viral too.
Doctor:Are you following me?
User:there was also a blood test done which was negative
Doctor:When was the throat swab done?
User:blood test was done a week ago
Doctor:What all medicines are you taking now?
User:bactoclav 625 and a pain killer
Doctor:Since how many days are you on the same?
User:a week
Doctor:Since it was from few months, did you take any medicines for this before?
User:different anti biotics
User:clauvanac and another
Doctor:From the details I have got, it does not seem to be a bacterial infection. If it was, it should have disappeared within a few courses of antibiotics.
Doctor:I would suggest you to go for a course of immune boosters. Such as Vitamin C (Celin ) tablets, 3 times daily for a period of 2-3 weeks.
User:there is immunace forte prescribed as of now
User:should i stop the anti biotics?
Doctor:Stopping of antibiotics can only be decided by your treating doctor.
Doctor:I believe you would have already consulted many ENT doctors.
User:i also had a history of grade B GERD previously
User:is that a cause maybe?
Doctor:Are you on medication for that?
User:not now.. that was about 4 months back
Doctor:Reflux oesophagitis can present with oral ulcers.
Doctor:In my opinion antibiotics would not help you. You would be better without antibiotics. But it should be stopped only after consulting with your treating doctor. Again, you also need to consult a gastroenterologist to see the present status of GERD.
Doctor:Are you following me?
User:ok.. but i have no symptoms of GERD anymore.. my appetite is very good too..
Doctor:That is fine. But just to make sure, that the spots is not related to GERD.
User:ok.. if its not... could it be related to any other oral complication like herpes or yeast infection?
Doctor:With the said symptoms, it does not relate to yeast.
Doctor:Herpes can be said only after a proper examination of mouth.
User:ok any tests i can undergo for the same?
Doctor:There is no test to determine whether it is herpes.
Doctor:It can be determined by seeing.
User:ok.. i will go visit my doctor again for the same..
User:but 2 months is a long time for it to still be there
User:anything i shd ask the doctor ro check?
Doctor:You have to mention that, you have undergone several antibiotic course, and that it has not changed a bit.
Doctor:You should also show the reports of swab test and blood tests.
Doctor:Hope I had been able to guide you.
Doctor:Is there any thing else I can help you with?
User:thank you
User:and one more thing.. without the antibiotics the pain increases again
Doctor:Please do not worry. It should get better with supplementation.
Doctor:Please continue with the medications you are on, until you XXXXXXX your doctor.
Doctor:I am sure they would be able to handle it once they see all the reports.
Doctor:Do you have any other queries?
Doctor:Hope I have cleared your doubts.
Doctor:Thanks for consulting me.
Doctor:Have a nice evening!!
Doctor:Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor